MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Main coil, delivery wire and introducer sheath return for this complaint.Main coil and delivery wire returned separate, twist lock was open.Main coil was found severely stretched and kinked.Delivery wire was inspected and no damages were found.Introducer sheath was inspected and no damages were found.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface.The interlocking arm was inspected and no damages were found.The interlocking arm was detached and the part was not returned.Dimensional inspection revealed that the overall dimension (od) of the weld, wire arm and wire zap tip matches with specification.For the main coil, the number of proximal fiber bundles, zap tip od and primary coil od were within the specification.However, the number of distal fiber bundles did not match with specification, thus, fiber loss due to stretched condition was noted.
 
Event or Problem Description
Reportable based on device analysis completed on 15dec2021.It was reported that the device stretched and failed to deploy.The target lesion was located in the esophagogastric fundus vein.A 18mmx40cm interlock-35 was selected for use.During the procedure, it was noted that resistance was encountered upon repeatedly delivering the device, and so the device was simply pulled out.However, it was found that the coil was unwound and failed to deploy and got stretched.The procedure was completed with another of the same device.There were no complications reported and the patient is stable.However, device investigations revealed loss of fibers and the interlocking arm detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13196829
Report Number2134265-2021-16411
Device Sequence Number4389883
Product Code KRD
UDI-Device Identifier08714729795414
UDI-Public08714729795414
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0027391359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight73 KG